Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 36, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 16, 1999, 6:25 AM EDT for Caswell County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 6:25 AM EDT (10:25 UTC)
- Expired
- Sep 16, 1999, 10:20 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KROA 161024 FFWRNK NCC033-161420- BULLETIN--IMMEDIATE BROADCAST REQUESTED FLOOD WARNING FOR SMALL CREEKS AND STREAMS NATIONAL WEATHER SERVICE BLACKSBURG VA 625 AM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLOOD WARNING FOR SMALL CREEKS AND STREAMS FOR... CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA. * UNTIL 1020 AM EDT. * AT 615 AM EDT...COUNTY EMERGENCY COORDINATORS INDICATED FLOODING NEAR PROSPECT HILL IN THE SOUTHEAST PART OF THE COUNTY. HYCO CREEK WAS OUT OF ITS BANKS...AND COVERED GUNPOOL ROAD. * RAIN WILL PERSIST THROUGH MID MORNING...RESULTING IN CONTINUED FLOODING AT LEAST THROUGH 10:00 AM. * PERSISTENT RAINS FROM HURRICANE FLOYD HAVE RESULTEDf IN TWO TO FIVE INCHES OF RAINFALL ACROSS CASWELL COUNTY...WITH THE HIGHER AMOUNTS IN THE EASTERN PART OF THE COUNTY. << CALL TO ACTION >> DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. .END/PEM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:30 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 16, 3:30 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 AM EDT THU SEP 16 1999
HIGHEST WINDS STAY JUST TO EAST OF CWA TDY. OBS TNGT SHOWING 30-50
MPH WIND GUSTS IN NW QUAD OF STORM SO WL KEEP HIGH WIND WARNING
GOING IN THE FAR SE COUNTIES TDY. ALL MODELS TAKE DEEP MOISTURE
...UVV AND UPR DIVERGENCE WELL NE OF FA BY 00Z SO RAIN SHUD BE OVR
BY EVE. SHRTWV COMING OUT OF MIDWEST MAY BRING A FEW CLOUDS BEFORE
MIDNIGHT BUT OVERALL TREND WL BE CLEARING TNGT WITH DIMINISHING
WINDS. EVEN LOW LVL RH DECREASES QUITE A BIT BY 06Z TNGT. CENTER OF
FLOYD SHUD BE CROSSING INTO VA ARND 18Z SO WNDS WL BCM NWLY THIS
AFTN. CWA IS IN CAA FOR THE REST OF THE SHRT TERM WITH 8H TEMPS
DROPPING TO ABOUT +8 BY 48 HRS. LIKE COOLER FAN NUMBERS FOR LOWS FRI
NGT WITH MID TO UPPER 40S SFC DEW POINTS COMING IN.
.RNK
VA...WIND ADVISORY TODAY EAST OF LINE FROM HILLSVILLE TO HOT SPRINGS
HIGH WINDS WARNING TODAY EAST OF A LINE FM DANVILLE TO BUCKINGHAM
FLOOD WATCH TODAY ALL OF FOOTHILLS AND PIEDMONT.
WV...NONE.
NC...WIND ADVISORY TODAY NCZ003-004-019-020
HIGH WIND WARNING TODAY NCZ005-006
FLOOD WATCH TODAY NCZ004>006.In the hours before
Special weather statement, Sep 16, 5:43 AM EDT, 42 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-161600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 543 AM EDT THU SEP 16 1999 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER EAST OF A LINE FROM AMHERST TO DANVILLE TODAY. THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND EASTERN SECTIONS OF VIRGINIA AND NORTH CAROLINA DUE TO HURRICANE FLOYD. SOME OF THESE STORMS MAY PRODUCE TORNADOES. ONCE HURRICANE FLOYD MOVES AWAY FROM THE REGION TONIGHT...THE RAIN AND THE THREAT OF SEVERE THUNDERSTORMS WILL END. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. AMS
Special weather statement, Sep 16, 5:43 AM EDT, 42 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-161600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 543 AM EDT THU SEP 16 1999 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER EAST OF A LINE FROM AMHERST TO DANVILLE TODAY. THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND EASTERN SECTIONS OF VIRGINIA AND NORTH CAROLINA DUE TO HURRICANE FLOYD. SOME OF THESE STORMS MAY PRODUCE TORNADOES. ONCE HURRICANE FLOYD MOVES AWAY FROM THE REGION TONIGHT...THE RAIN AND THE THREAT OF SEVERE THUNDERSTORMS WILL END. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. AMS
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.